Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 213, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 13, 2011, 10:39 AM CDT for Jefferson County, Tuscaloosa County, Alabama. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2011, 10:39 AM CDT (15:39 UTC)
- Expired
- May 13, 2011, 11:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Jefferson County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 47 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 11:10 AM CDT | TSTM WND DMG | 2 Nw Hueytown, AL | TREES DOWN ON TAYLORS FERRY RD. LOTS OF DEBRIS ON ROAD IN CONCORD. |
| May 13, 11:10 AM CDT | HAIL 0.88 | 3 N Bessemer, AL | |
| May 13, 11:12 AM CDT | TSTM WND DMG | 4 Ne Hueytown, AL | TREES DOWN ON PLEASANT GROVE ROAD AT 5 ACRE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
239 WUUS54 KBMX 131539 SVRBMX ALC073-125-131630- /O.NEW.KBMX.SV.W.0213.110513T1539Z-110513T1630Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1039 AM CDT FRI MAY 13 2011 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN CENTRAL ALABAMA... EAST CENTRAL TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA... * UNTIL 1130 AM CDT * AT 1038 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BULL CITY...OR 14 MILES WEST OF HUEYTOWN...AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... HUEYTOWN...FAIRFIELD...HOMEWOOD...BIRMINGHAM...MOUNTAIN BROOK... FULTONDALE...IRONDALE AND GARDENDALE. THIS INCLUDES... INTERSTATE 65 EXIT NUMBERS 256 THROUGH 275... INTERSTATE 459 EXIT NUMBER 27... US 78 EXIT NUMBERS 85 THROUGH 91... INTERSTATE 20 EXIT NUMBERS 110 THROUGH 135... INTERSTATE 59 EXIT NUMBERS 130 THROUGH 132... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3376 8690 3353 8664 3327 8722 3341 8735 TIME...MOT...LOC 1539Z 228DEG 36KT 3339 8722 $$ STEFKOVICH
5 follow-up statements
374 WWUS54 KBMX 131549 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1049 AM CDT FRI MAY 13 2011 ALC073-125-131630- /O.CON.KBMX.SV.W.0213.000000T0000Z-110513T1630Z/ TUSCALOOSA AL-JEFFERSON AL- 1049 AM CDT FRI MAY 13 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JEFFERSON AND EAST CENTRAL TUSCALOOSA COUNTIES UNTIL 1130 AM CDT... AT 1047 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OAK GROVE...OR 10 MILES WEST OF HUEYTOWN...MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... HUEYTOWN...FAIRFIELD...HOMEWOOD...BIRMINGHAM...MOUNTAIN BROOK... FULTONDALE...IRONDALE...GARDENDALE...NORTH JOHNS AND OAK GROVE. THIS INCLUDES... INTERSTATE 65 EXIT NUMBERS 256 THROUGH 275... INTERSTATE 459 EXIT NUMBER 27... US 78 EXIT NUMBERS 85 THROUGH 91... INTERSTATE 20 EXIT NUMBERS 110 THROUGH 135... INTERSTATE 59 EXIT NUMBERS 130 THROUGH 132... TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3376 8690 3353 8664 3327 8722 3341 8735 TIME...MOT...LOC 1548Z 243DEG 31KT 3340 8716 $$ STEFKOVICH
693 WWUS54 KBMX 131555 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1055 AM CDT FRI MAY 13 2011 ALC073-125-131630- /O.CON.KBMX.SV.W.0213.000000T0000Z-110513T1630Z/ TUSCALOOSA AL-JEFFERSON AL- 1055 AM CDT FRI MAY 13 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL JEFFERSON AND EAST CENTRAL TUSCALOOSA COUNTIES UNTIL 1130 AM CDT... AT 1052 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OAK GROVE...OR 9 MILES WEST OF HUEYTOWN...MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... HUEYTOWN...FAIRFIELD...BIRMINGHAM...FULTONDALE...IRONDALE... GARDENDALE...SYLVAN SPRINGS...BRIGHTON...MADISON AND LIPSCOMB. THIS INCLUDES... INTERSTATE 65 EXIT NUMBERS 256 THROUGH 275... INTERSTATE 459 EXIT NUMBER 27... US 78 EXIT NUMBERS 85 THROUGH 91... INTERSTATE 20 EXIT NUMBERS 113 THROUGH 135... INTERSTATE 59 EXIT NUMBERS 130 THROUGH 132... TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3335 8712 3341 8735 3376 8690 3353 8664 TIME...MOT...LOC 1555Z 243DEG 29KT 3342 8712 $$ STEFKOVICH
719 WWUS54 KBMX 131603 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1103 AM CDT FRI MAY 13 2011 ALC125-131613- /O.CAN.KBMX.SV.W.0213.000000T0000Z-110513T1630Z/ TUSCALOOSA AL- 1103 AM CDT FRI MAY 13 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TUSCALOOSA COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3335 8712 3344 8726 3376 8690 3353 8664 TIME...MOT...LOC 1603Z 243DEG 27KT 3345 8704 $$ ALC073-131630- /O.CON.KBMX.SV.W.0213.000000T0000Z-110513T1630Z/ JEFFERSON AL- 1103 AM CDT FRI MAY 13 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL JEFFERSON COUNTY UNTIL 1130 AM CDT... AT 1101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HUEYTOWN...MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... HUEYTOWN...FAIRFIELD...BIRMINGHAM...FULTONDALE...IRONDALE... GARDENDALE...SYLVAN SPRINGS...BRIGHTON...MADISON AND LIPSCOMB. THIS INCLUDES... INTERSTATE 65 EXIT NUMBERS 256 THROUGH 275... INTERSTATE 459 EXIT NUMBER 27... US 78 EXIT NUMBERS 85 THROUGH 91... INTERSTATE 20 EXIT NUMBERS 113 THROUGH 135... INTERSTATE 59 EXIT NUMBERS 130 THROUGH 132... TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3335 8712 3344 8726 3376 8690 3353 8664 TIME...MOT...LOC 1603Z 243DEG 27KT 3345 8704 $$ STEFKOVICH
190 WWUS54 KBMX 131611 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1111 AM CDT FRI MAY 13 2011 ALC073-131630- /O.CON.KBMX.SV.W.0213.000000T0000Z-110513T1630Z/ JEFFERSON AL- 1111 AM CDT FRI MAY 13 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL JEFFERSON COUNTY UNTIL 1130 AM CDT... AT 1106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE WINDS WILL DOWN TREES AND POWER LINES. THIS STORM WAS LOCATED NEAR HUEYTOWN...MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... FAIRFIELD...BIRMINGHAM...FULTONDALE...GARDENDALE...IRONDALE... BRIGHTON...MADISON...LIPSCOMB...BON AIR AND MAYTOWN. THIS INCLUDES... INTERSTATE 65 EXIT NUMBERS 256 THROUGH 275... INTERSTATE 459 EXIT NUMBER 27... US 78 EXIT NUMBERS 85 THROUGH 91... INTERSTATE 20 EXIT NUMBERS 113 THROUGH 135... INTERSTATE 59 EXIT NUMBERS 130 THROUGH 132... TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3337 8706 3345 8716 3376 8690 3353 8664 TIME...MOT...LOC 1611Z 240DEG 25KT 3348 8701 $$ STEFKOVICH
545 WWUS54 KBMX 131617 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1117 AM CDT FRI MAY 13 2011 ALC073-131630- /O.CON.KBMX.SV.W.0213.000000T0000Z-110513T1630Z/ JEFFERSON AL- 1117 AM CDT FRI MAY 13 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL JEFFERSON COUNTY UNTIL 1130 AM CDT... AT 1115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MINOR...OR NEAR FAIRFIELD...MOVING NORTHEAST AT 35 MPH. TREES WERE REPORTED DOWN AND DEBRIS IN THE ROAD IN THE COMMUNITY OF CONCORD. LOCATIONS IMPACTED INCLUDE... BIRMINGHAM...FULTONDALE...IRONDALE...GARDENDALE...ADAMSVILLE... GRAYSVILLE...ENSLEY...BIRMINGHAM FAIRGOUNDS...VILLAGE CREEK AVENUE W AND FORESTDALE. THIS INCLUDES... INTERSTATE 65 EXIT NUMBERS 256 THROUGH 275... INTERSTATE 459 EXIT NUMBER 27... US 78 EXIT NUMBERS 85 THROUGH 91... INTERSTATE 20 EXIT NUMBERS 113 THROUGH 135... INTERSTATE 59 EXIT NUMBERS 130 THROUGH 132... TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3340 8698 3348 8713 3376 8690 3353 8664 TIME...MOT...LOC 1617Z 241DEG 29KT 3351 8693 $$ STEFKOVICH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:05 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, May 13, 6:05 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 605 AM CDT FRI MAY 13 2011 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... CURRENT SURFACE ANALYSIS INDICATES THAT OUR NEXT SYSTEM OF INTEREST IS ON OUR DOORSTEP...AS A CLOSED LOW CURRENTLY CENTERED OVER NORTHERN KANSAS WILL SLOWLY MOVE EASTWARD THROUGHOUT THE DAY. THE ASSOCIATED SURFACE LOW AND TRAILING COLD FRONT IS POISED TO MOVE THROUGH THE CWA DURING THE MORNING ON SATURDAY...WHICH IS MUCH FASTER THAN MODELS HAVE INDICATED OVER THE PAST FEW DAYS. BEFORE THE FRONT MOVES THROUGH ON SATURDAY...WE WILL HAVE TO DEAL WITH A SHORTWAVE AHEAD OF THE FRONT THAT WILL IMPACT US THIS AFTERNOON. AN MCS IS CURRENTLY MOVING EASTWARD ACROSS WESTERN TENNESSEE AND NORTHERN MISSISSIPPI EARLY THIS MORNING...AND AN ASSOCIATED COLD POOL BOUNDARY IS QUICKLY RACING OFF AHEAD OF THE MAIN LINE OF CONVECTION TO THE SOUTHEAST. WE WILL HAVE TO DEAL WITH THAT BOUNDARY AS A FOCUSING MECHANISM THIS MORNING ACROSS OUR WESTERN COUNTIES. THE ACTUAL SHORTWAVE WILL BEGIN TO ENTER OUR WEST AND NORTHWEST COUNTIES LATE THIS MORNING...TRIGGERING SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT AS IT MOVES THROUGH THE STATE THIS AFTERNOON. WITH AN UNSTABLE ATMOSPHERE IN PLACE AND THE FOCUSING MECHANISM MOVING THROUGH...STRONG TO POSSIBLY SEVERE THUNDERSTORMS IN THE FORM OF DAMAGING STRAIGHT LINE WINDS AND HAIL WILL DEFINITELY BE POSSIBLE. HOWEVER...THE LACK OF A STRONG MID AND LOW LEVEL JET IS INDICATING THAT HIGHLY ORGANIZED SEVERE CONVECTION WILL BE LIMITED. MODELS ARE STILL DIFFERING IN HOW MUCH INSTABILITY WILL BE IN PLACE WHEN THE SHORTWAVE MOVES THROUGH...WITH THE NAM ADVERTISING ALMOST 3000J/KG OF SB CAPE FOR BIRMINGHAM...AND THE GFS INDICATING ABOUT 1200. THE QUESTION WILL BE HOW MUCH CLOUD COVER WILL LIMIT DAYTIME HEATING...AS IR SATELLITE CURRENTLY SHOWS AMPLE AMOUNTS OF CIRRUS SPREADING NORTH AND EASTWARD FROM A LEFTOVER MCS OVER THE GULF COAST. ALSO...IF A LARGE COMPLEX OF SHOWERS AND STORMS DEVELOPS ALONG THE GULF COAST...IT COULD CUT OFF OUR MOISTURE TRANSPORT FOR MORE THUNDERSTORMS TO DEVELOP. ALSO...THE GFS AND NAM ARE ONLY INDICATING LI'S OF -2 TO -3 FOR MUCH OF THE DAY TODAY. NEVERTHELESS...THE POSSIBILITY IS THERE...AND SPC CONTINUES TO MAINTAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS OUR NORTHWEST COUNTIES. THEY ARE INDICATING THE POSSIBILITY OF AN MCS TO TRAVERSE ACROSS NORTHWEST ALABAMA FROM CONSOLIDATING THUNDERSTORMS TO OUR WEST. ALTHOUGH MODELS ARE NOT PICKING UP ON THIS DEVELOPMENT...THEY TYPICALLY DO A POOR JOB IN RESOLVING CONVECTIVE COMPLEXES. THEREFORE...WE WILL HAVE TO CLOSELY WATCH THE DEVELOPMENT OF A COMPLEX LATE THIS AFTERNOON AND EVENING...WHICH COULD INCREASE THE CHANCE OF STRONG STRAIGHT LINE WINDS AND LARGE HAIL...AS TEMPERATURES ALOFT BEGIN TO COOL...AND MID AND UPPER LEVEL LAPSE RATES STEEPEN. WILL GO AHEAD AND HIGHLIGHT THE HWO FOR DAMAGING STRAIGHT LINE WINDS AND HAIL POSSIBLE ALONG AND WEST OF A LINE FROM LINDEN...TO ALABASTER...TO ONEONTA FOR TODAY AND TONIGHT WITH A LOW CONFIDENCE. MODELS ARE INDICATING A BREAK IN THE ACTION DURING THE LATE AFTERNOON AND EVENING...THEN AS THE ACTUAL COLD FRONT ARRIVES BY EARLY SATURDAY MORNING...AN ADDITIONAL DEVELOPMENT OF THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT. SINCE THE FRONT WILL BE TRAVERSING THE STATE DURING THE EARLY MORNING HOURS...THE LACK OF INSTABILITIES SHOULD ALLOW THE SHOWERS AND STORMS TO WEAKEN AS THEY MOVE EASTWARD THROUGH THE MORNING. BEHIND THE FRONT...A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE LOWER OHIO VALLEY...AND WAVES OF ENERGY WILL ROTATE ACROSS THE SOUTHEAST PRODUCING THE CHANCE OF A FEW MORE STRONG THUNDERSTORMS ON SATURDAY AFTERNOON...BUT MODELS HAVE BEEN MUCH DRIER THAN PREVIOUS RUNS...SO CONFIDENCE IN THIS SOLUTION IS LOW. IF ANY STORMS DEVELOP...THEY WOULD BE CONFINED TO THE NORTH AND EASTERN PORTIONS OF THE STATE. REGARDLESS OF ANY STORMS DEVELOPING ON SATURDAY...THE COOLER CONDITIONS WILL BE THE MAIN STORY. A DEEP TROUGH WILL DEVELOP OVER THE EASTERN CONUS...AND A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE RAPIDLY SOUTHEASTWARD OUT OF THE NORTHERN PLAINS STATES. MODELS ARE INCONSISTENT WITH THE EXACT TRACKS OF THE DISTURBANCES...BUT INDICATE THE POSSIBILITY OF A STRONG UPPER LEVEL LOW CENTERED OVER THE SOUTHERN APPALACHIANS ON MONDAY...WITH SHOWERS AND PERHAPS A FEW THUNDERSTORMS ROTATING AROUND THE LOW THAT COULD IMPACT OUR AREA. A STRONG NORTHWESTERLY FLOW WILL KEEP THINGS NICE AND COOL FOR MUCH OF THE SOUTHEAST THROUGH AT LEAST WEDNESDAY OF NEXT WEEK. 56/GOGGINS && .AVIATION... ONLY SOME PATCHY MVFR CONDITIONS IN FOG THIS MORNING AND THIS SHOULD QUICKLY BURN OFF BY 13Z. MAIN FOCUS FOR FORECAST PERIOD IS APPROACHING COLD FRONT AND TSRA ASSOCIATED WITH IT. PRE-FRONTAL CONVECTION CURRENTLY APPROACHING NORTHWEST CORNER OF ALABAMA WILL LIKELY WEAKEN AS THE MORNING PROGRESSES...BUT COULD STILL SEE SHOWERS AND ISOLATED TSRA FORMING/MOVING INTO AREA BY 15Z AT TCL BHM AND EET...AND AS FAR EAST AS ANB BY 18Z. EXPECT BEST CHANCE FOR STRONGER STORMS TO BE DURING THE 18Z TO 03Z TIME FRAME AS DAYTIME HEATING INCREASES INSTABILITY AND APPROACHING FRONT AND ATTENDANT OUTFLOWS FROM ITS ASSOCIATED CONVECTION MOVES TOWARD THE AREA. STRONG STRAIGHT LINE WINDS AND LARGE HAIL WOULD APPEAR TO BE THE MAIN THREAT FROM THESE STORMS. STORMS WILL LIKELY DIMINISH AFTER 02Z AS WE LOSE DAYTIME HEATING BUT AS COLD FRONT MOVES INTO AREA AFTER 06Z COULD SEE MORE TSRA DEVELOPMENT AND HAVE INDICATED THIS IN THE FORECASTS. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 13, 8:34 AM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 834 AM CDT FRI MAY 13 2011 ALZ011>015-017>050-141130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 834 AM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. ROUND ONE...GENERALLY FROM NOW THROUGH 4 OR 5 PM. THE STORMS WILL MOVE FROM WEST TO EAST DURING THE DAY. THE THREATS INCLUDE LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND CLOUD TO GROUND LIGHTNING. THE STRONG TO SEVERE THREAT APPEARS ISOLATED AT THIS TIME AND COVERS THE WESTERN TWO THIRDS OF CENTRAL ALABAMA. THE TORNADO THREAT IS MINIMAL. ROUND TWO...GENERALLY FROM 8 PM THROUGH THE OVERNIGHT HOURS. THE THREATS INCLUDE LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND CLOUD TO GROUND LIGHTNING. THE SEVERE THREAT COVERAGE APPEARS A BIT BETTER THAN WHAT WILL TRANSPIRE DURING THE DAY AND COVER MUCH OF CENTRAL ALABAMA. THE TORNADO THREAT IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL ALABAMA SATURDAY MAINLY FOR AREAS EAST OF INTERSTATE 65. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. THE TORNADO THREAT IS MINIMAL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED AT SOME POINT TODAY LASTING THROUGH EARLY SATURDAY. 75
In the hours before
Special weather statement, May 13, 8:21 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 821 AM CDT FRI MAY 13 2011 ALZ012-022-131400- LAMAR AL-PICKENS AL- 821 AM CDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR AND NORTHWESTERN PICKENS COUNTIES UNTIL 900 AM CDT... AT 819 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR COLUMBUS...MOVING NORTHEAST AT 40 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MILLPORT... VERNON... KENNEDY... BLOOMING GROVE... FOREST... && LAT...LON 3365 8826 3389 8796 3358 8795 3342 8830 TIME...MOT...LOC 1320Z 237DEG 34KT 3351 8837 STEFKOVICH
Special weather statement, May 13, 9:01 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 901 AM CDT FRI MAY 13 2011 ALZ013-131445- FAYETTE AL- 901 AM CDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE COUNTY UNTIL 945 AM CDT... AT 856 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR BLUFF...OR 6 MILES NORTHWEST OF FAYETTE...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... GLEN ALLEN... HUBBERTVILLE... FOWLERS CROSSROADS... && LAT...LON 3392 8786 3384 8756 3365 8792 3380 8795 TIME...MOT...LOC 1402Z 229DEG 26KT 3378 8787 STEFKOVICH
Local storm report, May 13, 9:55 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
955 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM HAIL 2 ESE CARBON HILL 33.88N 87.49W
05/13/2011 E1.00 INCH WALKER AL PUBLIC
DIME TO QUARTER SIZE HAIL WAS REPORTED NEAR HIGHWAY 118
AND INTERSTATE 22 JUST EAST OF CARBON HILL.
&&
LINHARESLocal storm report, May 13, 10:15 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1015 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 AM HAIL 2 NW GAMBLE 33.90N 87.36W
05/13/2011 E1.75 INCH WALKER AL PUBLIC
GOLFBALL SIZE HAIL BROKE A FEW WINDOWS OUT OF A MOBILE
HOME NEAR SARAGOSSA.
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:21 AM CDT | Special Weather Statement | BMX | Lamar | 39 min |
| May 13, 9:01 AM CDT | Special Weather Statement | BMX | Fayette | 44 min |
| May 13, 9:40 AM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 46 min |
| May 13, 10:12 AM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 26 min |
| May 13, 11:08 AM CDT | Severe Thunderstorm Warning | BMX | Blount | 52 min |
| May 13, 11:22 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair | 53 min |
| May 13, 11:51 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair | 54 min |
| May 13, 12:39 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 37 min |
| May 13, 1:00 PM CDT | Special Weather Statement | BMX | Bibb, Chilton, Clay, Cleburne, Shelby, Talladega | 45 min |
| May 13, 1:41 PM CDT | Special Weather Statement | BMX | Chilton, Clay, Cleburne, Coosa, Talladega | 64 min |
| May 13, 3:04 PM CDT | Special Weather Statement | BMX | Dallas, Marengo | 41 min |
| May 13, 3:06 PM CDT | Special Weather Statement | BMX | Pike | 39 min |
| May 13, 3:34 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Pike | 41 min |
| May 13, 3:41 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Montgomery, Pike | 49 min |
| May 13, 3:53 PM CDT | Special Weather Statement | BMX | Dallas, Hale, Perry | 52 min |
| May 13, 4:01 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Macon, Montgomery, Russell | 44 min |
| May 13, 4:39 PM CDT | Special Weather Statement | BMX | Lee, Macon, Russell | 51 min |
| May 13, 5:09 PM CDT | Special Weather Statement | BMX | Autauga | 51 min |
| May 13, 5:14 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 46 min |
| May 13, 5:54 PM CDT | Special Weather Statement | BMX | Elmore | 51 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.